MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17940
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510k # ¿ exempt h3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, during a rigid ureteroscopy (urs), prior to patient contact, the basket of an nforce nitinol helical stone extractor was opened and would not close.Another same type device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: g2, h6 (annexes a and g).Investigation ¿ evaluation.It was reported, during a rigid ureteroscopy (urs), prior to patient contact, the basket of an nforce nitinol helical stone extractor was opened and would not close.Another same type device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.One device was returned in an open package with label with basket in open position.A functional test of the device was conducted in which the basket slowly started to draw into the sheath but then it could not be deployed after.Upon visual inspection, it was noted that the basket sheath was damaged near the support sheath.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one possible relevant nonconformance that could have contributed to the reported failure mode for three devices; however, all non-conforming product was scrapped, and there are 100% inspections in place to capture the non-conformance.It should be noted that all devices are inspected for functionality and damage during manufacturing and quality control checks and the devices shipped from the lot passed those inspections.The possibly related non-conformance was not sufficient evidence to suspect other devices in the lot could have been non-conforming.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, and no other related complaints from the lot had been received from the field, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: precautions ¿ do not use excessive force to manipulate this device.Damage to the device may occur.Although a relevant non-conformance was noted, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.The information provided upon review of complaint file, device history record, complaint history, returned device, and quality control documents suggests that there is evidence the devices were manufactured to specification.Based on the available information and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22099680
Report Number1820334-2025-00607
Device Sequence Number7343254
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)270412(10)16005936
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG17940
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot Number16005936
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown